Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 304, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 26, 2003, 2:18 PM EDT for Auglaize County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 2:18 PM EDT (18:18 UTC)
- Expired
- Aug 26, 2003, 3:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Auglaize County, OH
The radar
The Cincinnati radar (KILN), 132 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 1:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 261818 SVRILN OHC011-261900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 218 PM EDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AUGLAIZE COUNTY IN OHIO... * UNTIL 300 PM EDT... * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF WAPAKONETA...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CRIDERSVILLE... WAPAKONETA... WAYNESFIELD... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4068 8413 4054 8428 4047 8409 4059 8387 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:05 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 11:05 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1105 AM EDT TUE AUG 26 2003 LINE OF CONVECTION CONTINUES TO MOVE ESE JUST NORTH OF THE ILN FA. APPEARS SOME OF THESE STORMS...WITH SOME POSSIBLY SEVERE...WILL AFFECT NRN PORTION OF OUR FA NEXT FEW HOURS. LATEST RUC SHOWS MID LVL S/W MOVING E OUT OF SRN MI...WITH AXIS OF PVA FCST TO MOVE ACROSS ILN FA THROUGH EARLY PM. INDICATED ALSO IS AN INTENSIFYING 85H JET WITH ASSOCIATED FORCING NOTED ACROSS NRN PORTION OF FA. RUC ALSO SHOWING AXIS OF SFC-BASED CONVERGENCE FCST TO BECOME ESTABLISHED ACROSS EXTREME NRN POTION OF FA THIS AFTERNOON. THUS MAY CONSIDER BUMPING UP POPS FOR THIS AREA. FCST HIGH TEMPS LOOK GOOD FOR TDY. WILL MAKE SOME MINOR ADJUSTMENTS OVER NRN AND NE PORTION OF FA AS RESULT OF ONGOING CONVECTION. UPDATE OUT SHORTLY. .ILN...NONE. JTD
Hazardous weather outlook, Aug 26, 5:00 AM EDT, 9 hours 18 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM...WESTERLY FLOW ALOFT WILL CAUSE TEMPERATURES TO RISE INTO THE LOWER 90S. THESE TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL RESULT IN HEAT INDICES BETWEEN 95 AND 100 DEGREES. PLEASE SEE CLESPSILN FOR SPECIFIC AREAS THAT EXPERIENCE HEAT RELATED PROBLEMS WHEN HEAT INDICES APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH LABOR DAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:02 PM EDT | Tornado Warning | ILN | Mercer | 58 min |
| Aug 26, 6:24 PM EDT | Tornado Warning | ILN | Auglaize | 66 min |
| Aug 26, 6:34 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 41 min |
| Aug 26, 6:53 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 52 min |
| Aug 26, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 45 min |
| Aug 26, 7:12 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 33 min |
| Aug 26, 7:19 PM EDT | Severe Thunderstorm Warning | ILN | Union | 41 min |
| Aug 26, 7:33 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.